Okay, I am going to give away some personal information, but I am okay with that. I am taking doxycycline for acne. It’s been almost a month of the twice a day regimen. It is full of side effects!
1. It used to rip up my stomach, but I think I have gotten used to it. One side effect gone.
2. Once, I nearly forgot to take the night dose so took it right before bed. BAD idea!!! I was up most of the night with esophagitis, but really it was like extreme heartburn. Nothing would get rid of it, and it continued all throughout the next day.
3. The other day, I noticed that the first half of the top of my index fingers was itchy and red. Since then, it looks like it was burnt, and it hurts like the dickens in heat. It looks like I scalded them, but I haven’t.
4. Due to my hormones, my back is really broken out. This is why I am taking these dang pills, but they don’t seem to be helping. In fact, I was looking at my back and noticed what looked like a red crescent shape right in the middle…just out of sight. I tried to take a pic, but I couldn’t get a good enough angle with the mirror, so I had my daughter do it. Then, I had her outline the rash with a permanent fine tip marker, and it looks like a bunch of islands on my back. It’s a slightly raised, non-itchy, non-painful rash, and I think it’s from the doxycycline. Only one way to tell, and that’s to stop taking it! ***
***Disclaimer- Never stop a medication without telling your doctor. Some medications you shouldn’t stop abruptly. I am a pharmacist so know that I can stop this medication, but I will follow up with my doctor and see what else I can do and make sure my reactions are noted in my chart.